MAUDE Adverse Event Report: AESCULAP AG AS VEGA PS TIBIAL PLATEAU CEMENTED T1; TIBIA IMPLANTS VEGA SYSTEM

AESCULAP AG AS VEGA PS TIBIAL PLATEAU CEMENTED T1; TIBIA IMPLANTS VEGA SYSTEM
Model Number NX051Z
Medical Device Problem Codes Loose or Intermittent Connection (1371); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); No Known Impact Or Consequence To Patient (2692)
Date of Event 04/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number: e2014018.Manufacturing site evaluation: evaluation on-going.Device not returned.
 
Event or Problem Description
Country of complaint: usa original surgery date was (b)(6) 2017, revision date was (b)(6) 2018.Complaint reported as: "tibia was definitely loose, explanted very easily.No cement bonded to the implant.Because of the loose tibia, bone debris/cement got into joint line and damaged the poly.Sending implants back for evaluation".No patient injury.No delay in surgery.No additional intervention required.Components in use listed as concomitant devices are: nx051z / as vega ps tibial plateau cemented t1, nx110 / vega ps gliding surface t1/1+ 10mm.
 
Additional Manufacturer Narrative
Investigation: the components have been examined visually and microscopically with a keyence vhx-5000 digital microscope and a panasonic dmc tz8 digital camera.The gliding surface of the meniscal component shows visible damages.These traces appear to come from bone cement residues which get into the articulation between the femoral component and the gliding surface.The available tibial component show no abnormalities or serious visible damages.In the delivered condition, there was only a small amount of bone cement residues.Batch history review: the device quality and manufacturing history records have been checked for all available lot numbers, and been found to be according to the specification valid at the time of production.No similar incidents have been filed with products from these batches.Conclusion and root cause: based on the information available, as well as a result of our investigation, the root cause of the failure is most probably usage related.Rational: according to the quality standard and dhr files, a material defect or production error can be excluded.Bone cement loosening appears to be the causal factor.There is the possibility of a non adhesive from the bone cement.It could be possible that there were problems with the cement technique too.Potential sources of faults relating to the cement: the processing time of the used cement was exceeded.Incorrect temperature unfavorable storage the age of the cement incorrect handling of the cement.Any action regarding capa will be addressed with product safety case (b)(4).
 
Additional Manufacturer Narrative
Additional information - a1, a2, a3, b5, d4 (udi), d6a, d6b, d7a, d8, d9, g4 (510(k) number), h6 corrected information - b1, b2.
 
Event or Problem Description
According to the complaint description, the implant loosened postoperatively and the patient had several revision surgeries.The implantation with vega system was performed on march 1, 2017 (right total knee replacement).On april 10, 2018, the first revision surgery was performed as a result of aseptic loosening of the tibial baseplate.Afterwards, in march 2019, a second revision was performed due to aseptic loosening of the femoral component.The vega system was replaced with columbus.A scar tissue attached to the knee cap, "clunk lesion," was discovered in january 2021.The patient had trauma from the right knee replacement that has caused stenosis in her lumbar spine bilateral.Patient is still having constant pain in the right leg, swelling, and difficulty sleeping.On 26april2022, a third revision surgery was perfomed and the columbus system was replaced with non-aesculap products.The adverse event is filed under aag reference (b)(4).

Brand Name
AS VEGA PS TIBIAL PLATEAU CEMENTED T1
Common Device Name
TIBIA IMPLANTS VEGA SYSTEM
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
jonathan severino
3773 corporate parkway
center valley, PA 18034
4847197287
MDR Report Key7485336
Report Number9610612-2018-00201
Device Sequence Number13850981
Product Code JWH
UDI-Device Identifier04046963810375
UDI-Public4046963810375
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K101281
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model NumberNX051Z
Device Catalogue NumberNX051Z
Device Lot Number52271736
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Distributor Facility Aware Date04/16/2018
Device Age19 MO
Initial Date Received by Manufacturer 04/10/2018
Supplement Date Received by Manufacturer04/10/2018
11/04/2023
Initial Report FDA Received Date05/03/2018
Supplement Report FDA Received Date08/29/2018
12/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/18/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NX051Z / AS VEGA PS TIBIAL PLATEAU CEMENTED T1; NX110 / VEGA PS GLIDING SURFACE T1/1+ 10MM
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age60 YR
Patient SexFemale